MAUDE Adverse Event Report: CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA 602

CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA 602
Model Number 003500-0050-676
Medical Device Problem Codes Off-Label Use (1494); Use of Device Problem (1670)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 06/27/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the doctor was using the yamane scleral fixation technique to implant a ct lucia 602, the case went without any issue.However, on post-op day one, the optic had rotated 90 degrees and was lying horizontally in the pupil.The doctor had to take the patient back to operating room to explant the iol.The doctor noted the issue was at the optic/ haptic junction.A spare lens was implanted no adverse patient effects were reported.
 
Additional Manufacturer Narrative
During the processing of this complaint, attempts were made to obtain complete event, patient, and device information.It was reported that the doctor was using the yamane scleral fixation technique to implant a ct lucia 602, the case went without any issue.However, on post-op day one, the optic had rotated 90 degrees and was lying horizontally in the pupil.The doctor had to take the patient back to operating room to explant iol.The doctor noted the issue was at the optic/ haptic junction.A spare lens was implanted no adverse patient effects were reported.The device is not being sent back, thus a proper device analysis could not be completed nor the reported issue confirmed.It was mentioned by the customer that there was no damage indicating a product quality issue did not contribute to the reported issues.Additionally, it was stated that the customer is using the yamane technique to implant lenses.This technique induces a larger amount of force while trying to position the haptics in the scleral tunnel.Our lenses are intended to be implanted in the capsular bag; therefore, the lenses are being used off-label.Based on the information provided, the risk assessment for the lucia product and based on our experience and other complaints that have already been resolved we have determined that the following factors may have caused or contributed to the iol tilting are - but are not limited to: lens placement technique; poor handling during folding and inserting.We have reviewed the information provided and at this time there is no indication of a product quality issue with respect to the manufacturing, design, or labeling of the device.It appears that the reported issue is linked to user error.However, the need to explant the lens is considered need for medical intervention in order to prevent and avoid permanent impairment or damage to a body structure.
 
Additional Manufacturer Narrative
During the processing of this complaint, attempts were made to obtain complete event, patient, and device information.It was reported that the doctor was using the yamane scleral fixation technique to implant a ct lucia 602, the case went without any issue.However, on post-op, the optic had tilted.The doctor had to take the patient back to operating room to explant iol.New iol was implanted successfully without any issues.No additional information provided.The device is not being sent back, thus a proper device analysis could not be completed nor the reported issue confirmed.It was mentioned by the customer that there was no damage indicating a product quality issue did not contribute to the reported issues.Additionally, it was stated that the customer is using the yamane technique to implant lenses.This technique induces a larger amount of force while trying to position the haptics in the scleral tunnel.Our lenses are intended to be implanted in the capsular bag; therefore, the lenses are being used off-label.Based on the information provided, the risk assessment for the lucia product and based on our experience and other complaints that have already been resolved we have determined that the following factors may have caused or contributed to the iol tilting are - but are not limited to: · lens placement technique · poor handling during folding and inserting.We have reviewed the information provided and at this time there is no indication of a product quality issue with respect to the manufacturing, design, or labeling of the device.It appears that the reported issue is linked to user error.However, the need to explant the lens is considered need for medical intervention in order to prevent and avoid permanent impairment or damage to a body structure.
 
Event or Problem Description
It was reported that the doctor was using the yamane scleral fixation technique to implant a ct lucia 602, the case went without any issue.However, on post-op day one, the optic had rotated 90 degrees and was lying horizontally in the pupil.The doctor had to take the patient back to or to explant the iol.The doctor noted the issue was at the optic/ haptic junction.A spare lens was implanted no adverse patient effects were reported.

Brand Name
CT LUCIA 602
Common Device Name
CT LUCIA 602
Manufacturer (Section D)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s vintage ave. bld. a
ontario CA 91761
Manufacturer (Section G)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s vintage ave. bld. a
ontario CA 91761
Manufacturer Contact
charlie ortiz
1040 s vintage ave. bld. a
ontario, CA 91761
9099065165
MDR Report Key15085636
Report Number3010126268-2022-00015
Device Sequence Number11750700
Product Code HQL
UDI-Device Identifier00843045100881
UDI-Public(01)00843045100881(17)260228
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P100016-S008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model Number003500-0050-676
Device Catalogue Number003500-0050-676
Device Lot Number3S2103350566
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2022
Supplement Date Received by Manufacturer06/27/2022
Initial Report FDA Received Date07/22/2022
Supplement Report FDA Received Date10/14/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown